Abstract

Let π and π' be automorphic irreducible unitary cuspidal representations of [inline-graphic xmlns:xlink="http://www.w3.org/1999/xlink" xlink:href="01i" /] and [inline-graphic xmlns:xlink="http://www.w3.org/1999/xlink" xlink:href="02i" /], respectively. Assume that either π or π' is self contragredient. Under the Ramanujan conjecture on π and π', we deduce a prime number theorem for L(s, π × [inline-graphic xmlns:xlink="http://www.w3.org/1999/xlink" xlink:href="03i" /]), which can be used to asymptotically describe whether π' ≅ π, or π' ≅ π ⊗ |det(·)|iτ0 for some nonzero τ0 ∈ [inline-graphic xmlns:xlink="http://www.w3.org/1999/xlink" xlink:href="04i" /], or π' ≅ π ⊗|det(·)|it for any t ∈ [inline-graphic xmlns:xlink="http://www.w3.org/1999/xlink" xlink:href="05i" /]. As a consequence, we prove the Selberg orthogonality conjecture, in a more precise form, for automorphic L-functions L(s, π) and L(s, π'), under the Ramanujan conjecture. When m = m' = 2 and π and π' are representations corresponding to holomorphic cusp forms, our results are unconditional.

pdf

Additional Information

ISSN
1080-6377
Print ISSN
0002-9327
Pages
pp. 837-849
Launched on MUSE
2005-07-29
Open Access
No
Back To Top

This website uses cookies to ensure you get the best experience on our website. Without cookies your experience may not be seamless.